Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 404, NWS Little Rock, AR

August 23, 2000Independence County, Sharp County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 23, 2000, 3:16 PM CDT for Independence County, Sharp County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 23, 2000, 3:16 PM CDT (20:16 UTC)
Expired
Aug 23, 2000, 4:00 PM CDT
In force
44 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Independence County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 232016
SVRLIT
ARC063-135-232100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 PM CDT WED AUG 23 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHARP COUNTY IN NORTH CENTRAL ARKANSAS
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 400 PM CDT

* AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHEAST OF CAVE CITY.  THE STORM WAS
  NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAVE CITY AROUND 400 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3610 9135 3610 9157 3585 9162 3585 9131

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:15 PM CDT, 1 minute earlier.

Area forecast discussion, Aug 23, 3:15 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT WED AUG 23 2000

FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES

THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED OVER PARTS OF AR THIS
AFTERNOON. MAIN ACTION RIGHT NOW IS OVER THE NRN COUNTIES. SURFACE
DATA SHOWS A WEAK AREA OF CONVERGENCE ACROSS THAT AREA. OTHERWISE...
ANOTHER VERY HOT DAY WITH TEMPS RUNNING WELL IN THE 90S TO AROUND
100.

MODELS SHOWING SOME MINOR CHANGES IN THE UPPER FLOW THIS PERIOD.
UPPER HIGH CENTERED OVER THE MID-SOUTH IS PROGGED TO SHIFT WWD...
ALLOWING UPPER FLOW TO BECOME MORE NWLY ACROSS THE AREA THRU 48
HOURS. THIS WILL ALLOW A SURFACE BOUNDARY...NOW OVER NRN MO...TO
PUSH SLOWLY SWD...CLOSER TO NERN AR/SERN MO BY FRIDAY.

EXPECT CURRENT CONVECTION TO WEAKEN AROUND SUNSET THIS EVENING. THE
MODELS ARE INDICATING THAT A COMPLEX OF STORMS IS EXPECTED TO FIRE
OVER NRN MO TONIGHT AND THEN TRACK SEWD. SOME CLOUD DEBRIS FROM THIS
SYSTEM COULD AFFECT MY NRN ZONES ON THURSDAY...HOLDING TEMPERATURES
DOWN A FEW DEGREES. ALSO...COULD SEE OUTFLOW BOUNDARY WORK INTO
NORTH AR ON THURSDAY AS WELL...AIDING IN MORE CONVECTIVE
DEVELOPMENT.

OTHERWISE...EXPECT A CONTINUATION OF THE HOT WEATHER. WILL EXTEND
HEAT ADVISORY INTO FRIDAY FOR MUCH OF SRN AND CNTRL AR. WL STICK
WITH PERSISTENCE ON TEMPERATURES.

IN THE EXTENDED...UPPER HIGH BUILDS BACK SLOWLY EWD AGAIN. LOOKS
LIKE NERN HALF OF AR WILL SEE THE BEST CHANCE OF CONVECTION AS
SEVERAL WEAK SHORT WAVES ARE FORECAST TO DROP SEWD IN THE UPPER FLOW.
..44..

.LIT...HEAT ADVISORY CENTRAL AND SOUTH ZONES THROUGH FRIDAY.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:50 PM CDTSevere Thunderstorm WarningLZKCleburne, Stone40 min
Aug 23, 2:19 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Stone41 min
Aug 23, 2:23 PM CDTSevere Thunderstorm WarningLZKJohnson52 min
Aug 23, 2:47 PM CDTSevere Thunderstorm WarningLZKVan Buren43 min
Aug 23, 3:20 PM CDTSevere Thunderstorm WarningLZKIzard, Stone40 min
Aug 23, 3:28 PM CDTSevere Thunderstorm WarningLZKVan Buren47 min
Aug 23, 4:01 PM CDTSevere Thunderstorm WarningLZKBoone44 min
Aug 23, 4:15 PM CDTSevere Thunderstorm WarningLZKVan Buren45 min
Aug 23, 4:20 PM CDTSevere Thunderstorm WarningLZKBaxter, Stone40 min
Aug 23, 4:48 PM CDTSevere Thunderstorm WarningLZKBaxter42 min
Aug 23, 4:50 PM CDTSevere Thunderstorm WarningLZKMarion40 min
Aug 23, 5:44 PM CDTSevere Thunderstorm WarningLZKPerry46 min
Aug 23, 5:58 PM CDTSevere Thunderstorm WarningLZKScott32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.